Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 3, 2021, 5:08 PM MDT for Teller County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 5:08 PM MDT (23:08 UTC)
- Expired
- Jul 3, 2021, 5:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS85 KPUB 032308 SPSPUB Special Weather Statement National Weather Service Pueblo CO 508 PM MDT Sat Jul 3 2021 COZ081-082-084-085-032345- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 508 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... At 508 PM MDT, Doppler radar was tracking a strong thunderstorm over Woodland Park, or 17 miles northwest of Colorado Springs, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Woodland Park, Monument, Air Force Academy, Manitou Springs, Green Mountain Falls, Divide, Crystola, Chipita Park, Gleneagle and Cascade. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3895 10523 3910 10511 3907 10473 3879 10492 TIME...MOT...LOC 2308Z 299DEG 30KT 3899 10509 $$ kam
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:59 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 3, 3:59 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 359 PM MDT Sat Jul 3 2021 .SHORT TERM...(This evening through Sunday) Issued at 358 PM MDT Sat Jul 3 2021 Main Forecast Concerns/Challenges: 1) Increased threat for strong to severe storms through mid to late evening across the plains, mainly from Colorado Springs to Pueblo and areas east. 2) Returning thunderstorm chances on Sunday, some of which could become strong to severe. Latest trends with thunderstorm development along with thermodynamic and wind fields indicate an increased threat for strong to severe storms this afternoon into mid to late evening. The previous thoughts that the instability would lower across the I-25 corridor from around Pueblo to Colorado Springs has changed, with latest RAP analysis indicating 500-1000 j/kg of MLCAPE remaining in place along with 25-35 kt of shear. This combined with steep mid/low lapse rates, dewpoints around 60 degrees, and persistent/focused low to mid level convergence will all support thunderstorm development across Pueblo and El Paso county this afternoon into early to mid evening. The current development in eastern Fremont county will continue to shift more east here in the near term, though may still become strong to severe before exiting the county. Large hail and damaging winds will be the main threats with any severe storm in this location this afternoon. Some isolated storms may occur further to the south, over the far southern I-25 corridor, but anticipate these storms to remain sub severe. Expect all of this development to diminish by early to mid evening, with focus shifting to likely upstream thunderstorm development across north central CO. These storms, riding along a southward moving mid level trough and within surface trough axis, will dive southeast into eastern Crowley and Kiowa counties this evening, around 6-8 pm. High dewpoint air in the 60s, MLCAPE values in the 1000-1500 j/kg range, and bulk shear in the 30-40 kt range will support a continued threat for severe storms during this time. Still think that half dollar size hail and winds over 60 mph will be the main risks. This development will shift southeast with time, moving through other areas along and east of a La Junta to Kim line. Guidance varies with the intensity of the storms by late evening, likely given the later time of the day. However, think there will remain a chance for these storms to remain severe as they push through all of far southeast CO very late this evening. Another day of thunderstorm development is expected across southern CO on Sunday, also with the threat of strong to severe storms. Can't rule out a strong to severe storm anywhere across the plains Sunday afternoon, though a higher risk for severe storms is expected across the far eastern plains where stronger focus, higher dewpoint air, and much higher instability will reside. .LONG TERM...(Sunday night through Saturday) Issued at 358 PM MDT Sat Jul 3 2021 Main Forecast Concerns/Challenges: 1) Severe storms possible over the southeast corner Sunday night 2) Burn scar monitoring needed Monday and Tuesday Sunday night...Models are indicating that through the first half of the night, activity will likely persist along the I-25 corridor and the eastern plains, with a chance for stronger to severe storms over the southeast corner. SPC painted the area with a Slight chance for severe storms, and given the good 0-6km bulk shear and heavy CAPE forecast for that area, this looks reasonable. Storm threats will be hail over an inch in diameter and strong wind gusts in excess of 60 mph, along with the possibility of an isolated tornado. Activity will taper off after midnight, with overnight lows in the 50s for the high valleys and 60s for the plains. The warmest temps will be along the CO/KS border where dewpoints are forecast to be the highest. Monday and Tuesday...Models are showing run-to-run consistency on showing Mon and Tue as potential heavy rain days for the mts and I- 25 corridor. The upper ridge of high pressure over the Four Corners will edge to the northwest, allowing an upper disturbance to cross the northern Rockies on Monday. This upper level support, combined with abundant moisture and easterly winds through the column, will help initiate more convection over the mts and adjacent plains Monday aftn and eve. As this disturbance continue east-southeast overnight, a cold front will push into eastern Colorado early Tuesday, setting up for a slightly cooler day but with another enhanced round of convection firing off of the higher terrain by midday. Area burn scars will need to be monitored both days. As for temps, the high valleys will warm into the 80s both days. Across the plains, expect the mid 80s to mid 90s on Mon, then 80s on Tue. Wednesday...This looks like the driest day of the extended forecast, as the upper high positions right over the Four Corners. Expect isolated convection over the higher terrain through the aftn and early eve, with high temps in the 80s for most locations. Thursday through Saturday...Latest long range models are now showing the upper high wavering and trying to slide back to the west. Another shortwave crosses the northern Rockies Thu, then the Dakotas on Fri, which would help provide the needed lift for enhanced convection into the weekend, if the upper ridge does move to the west. For now, the extended procedure indicates that very hot temps will return to the eastern plains Thu and Fri, with isolated to low end scattered convection each day over the higher terrain. On Sat, temps cool by about 10 degrees across the plains along with greater convection chances as the upper ridge pushes towards the West Coast. How this ends up remains to be seen, but models do indicate that a continued busy pattern may be setting up for the region. Moore && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1156 AM MDT Sat Jul 3 2021 Expect mainly VFR and dry conditions across the TAF sites this period, though isolated storms are possible around COS this afternoon. With the expectation for this development to remain rather isolated, have kept the thunder mention at a VCTS. Any storms that develop around COS this afternoon, should quickly diminish and push east by early this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 3, 11:54 AM MDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1154 AM MDT Sat Jul 3 2021 COZ058>089-093>099-041800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1154 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible late this afternoon and evening over the southeast plains, generally east of a Limon to La Junta to Kim line. Half dollar size hail and winds over 60 mph will be the main risks, along with frequent cloud to ground lightning and locally heavy rainfall. Elsewhere across the area today, scattered afternoon and early evening thunderstorms are expected with brief heavy rainfall, strong and gusty winds to 50 mph, small hail, and cloud to ground lightning possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms are possible over the Colorado-Kansas border on Sunday afternoon and evening. Large hail, gusty winds, and an isolated weak tornado are possible. Flash flooding will be a concern over the Spring, Decker, Junkins, and Hayden Pass burn scars, as well as the Chalk Cliffs and areas that have saturated soils on Sunday, Monday, and Tuesday, with Monday and Tuesday being higher risk days. A lull in thunderstorms is expected on Wednesday, but daily thunderstorms return on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over all of south central and southeast Colorado this afternoon and evening. RODRIGUEZ
In the hours before
Special weather statement, Jul 3, 2:25 PM MDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 225 PM MDT Sat Jul 3 2021 COZ076-077-081>083-032115- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Pikes Peak above 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 225 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTHERN TELLER AND WESTERN EL PASO COUNTIES UNTIL 315 PM MDT... At 225 PM MDT, Doppler radar was tracking a strong thunderstorm over Victor, or 21 miles southwest of Colorado Springs, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cripple Creek and Victor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3860 10528 3872 10528 3880 10495 3855 10496 TIME...MOT...LOC 2025Z 269DEG 10KT 3868 10516 MOORE
Special weather statement, Jul 3, 3:00 PM MDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 300 PM MDT Sat Jul 3 2021 COZ084-085-032145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 300 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 345 PM MDT... At 300 PM MDT, Doppler radar was tracking a strong thunderstorm over Black Forest, or 13 miles northeast of Colorado Springs, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northeastern Colorado Springs, Black Forest, Falcon and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3899 10484 3909 10470 3898 10448 3884 10470 TIME...MOT...LOC 2100Z 315DEG 6KT 3899 10470 Rodriguez
Special weather statement, Jul 3, 4:13 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 413 PM MDT Sat Jul 3 2021 COZ079-083-086-032300- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 413 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm over Florence, or 15 miles north of Junkins Burn Scar, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Canon City, Penrose and Wetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3839 10530 3848 10519 3830 10485 3819 10504 TIME...MOT...LOC 2213Z 305DEG 11KT 3835 10514 kam
Special weather statement, Jul 3, 5:08 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 508 PM MDT Sat Jul 3 2021 COZ081-082-084-085-032345- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 508 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... At 508 PM MDT, Doppler radar was tracking a strong thunderstorm over Woodland Park, or 17 miles northwest of Colorado Springs, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Woodland Park, Monument, Air Force Academy, Manitou Springs, Green Mountain Falls, Divide, Crystola, Chipita Park, Gleneagle and Cascade. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3895 10523 3910 10511 3907 10473 3879 10492 TIME...MOT...LOC 2308Z 299DEG 30KT 3899 10509 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:17 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| Jul 2, 9:49 PM MDT | Flash Flood Warning | PUB | Chaffee | 116 min |
| Jul 3, 2:25 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jul 3, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 46 min |
| Jul 3, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 3, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 50 min |
| Jul 3, 4:13 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 3, 5:11 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jul 3, 5:25 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jul 3, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 3, 5:44 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 31 min |
| Jul 3, 5:59 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.